Alert archive / Alabama / Freeze Watches in 2007
Freeze Watch 2, NWS Mobile, AL
NWS Mobile, AL issued this freeze watch at Apr 6, 2007, 3:59 AM CDT for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Apr 8, 2007, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 6, 2007, 3:59 AM CDT (08:59 UTC)
- In effect from
- Apr 8, 2007, 1:00 AM CDT
- Expired
- Apr 7, 2007, 4:16 AM CDT
- In force
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2605 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze watch went out at Apr 5, 4:01 PM CDT, 11 hours 58 minutes earlier.
Area forecast discussion, Apr 5, 4:01 PM CDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA
401 PM CDT THU APR 5 2007
.SHORT TERM...
PRIMARY CONCERNS IN THE SHORT TERM WILL BE THE CONTINUOUS COLD AIR
ADVECTION ON A MODERATE NORTH WIND. TEMPERATURES WILL BE MORE
SEASONABLE THAN LATELY ACROSS THE AREA TONIGHT AND AGAIN ON FRIDAY.
WENT PRETTY CLOSE TO GFS GUIDANCE THIS PACKAGE.
.LONG TERM...
MAJOR FORECAST CONCERNS FOR THE EASTER WEEKEND AS MODELS ARE HINTING
AT GULF LOW CYCLOGENESIS IN THE WEST GULF OF MEXICO COUPLED WITH
COLD AIR TO PERHAPS IMPART SOME WINTRY WEATHER ACROSS THE DEEP SOUTH.
MODEL SOUNDINGS AND CONDITIONAL PRECIPITATION PROGS INDICATE A SHOT
AT SLEET OR A SMALL WINDOW OF FREEZING RAIN IN INTERIOR SECTIONS WELL
AWAY FROM MARINE INFLUENCES. HISTORICAL RECORDS SHOWED A TRACE OF
SNOW IN 1997 AT MOBILE...SO IT IS POSSIBLE THOUGH VERY RARE. RECORD
LOW TEMPERATURES WILL LIKELY BE CHALLENGED INCLUDING THE ALL TIME
RECORD LOW FOR THE MONTH OF APRIL IF 32 DEGREES IS REACHED THIS
WEEKEND AT MOBILE. THERE WILL LIKELY BE CONSIDERABLE DIFFERENCES IN
THE UPCOMING MODEL RUNS SINCE THIS IS A HIGHLY ANOMOLOUS SITUATION SO
CONFIDENCE IS NOT THAT HIGH JUST YET. WILL HOLD OFF MENTION OF ANY
WINTER TYPE PRECIPITATION DUE TO HIGH UNCERTAINTIES. THE AIRMASS
WILL MODERATE DURING THE WEEK WITH ANOTHER SURGE OF COOLER AIR MOVING
ACROSS THE UPPER PLAINS STATES IN THE MIDDLE OF THE WEEK.
&&
.MARINE...
DRAINAGE AND COLD AIR ADVECTION TO MAINTAIN SMALL CRAFT ADVISORY
CONDITIONS FOR TONIGHT AND FRIDAY MORNING ACROSS THE COASTAL WATERS.
WILL HAVE TO MONITOR DEVELOPMENTS OF POTENTIAL LOW PRESSURE SYSTEM IN
THE WEST GULF TO TIGHTEN GRADIENT ACROSS THE ALABAMA AND WEST
FLORIDA COASTAL WATERS SUNDAY. SMALL CRAFT ADVISORY CONDITIONS ARE
LIKELY SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 41 62 39 53 / 00 05 05 10
PENSACOLA 47 63 43 50 / 00 05 05 10
DESTIN 49 67 46 60 / 00 05 05 10
EVERGREEN 40 61 34 51 / 00 05 05 10
WAYNESBORO 42 62 35 51 / 00 05 05 10
CAMDEN 40 61 33 49 / 00 05 05 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
LIX/24Hazardous weather outlook, Apr 5, 5:50 AM CDT, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 550 AM CDT THU APR 5 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 052000- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 550 AM CDT THU APR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... STRONG NORTHERLY WINDS WILL POSE A HAZARD TO SMALL CRAFT OPERATORS THROUGH EARLY AFTERNOON AND AGAIN LATE TONIGHT. DUE TO LOW RELATIVE HUMIDITY AND NORTHERLY WINDS FROM 10 TO 20 MPH...THERE IS AN INCREASED RISK OF WILDFIRES ACROSS THE WESTERN FLORIDA PANHANDLE AND ALL OF SOUTH ALABAMA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD AIRMASS ON THE EAST SIDE OF AN ARCTIC HIGH PRESSURE SYSTEM CENTERED OVER THE PLAINS STATES WILL LIKELY RESULT IN RECORD LOW TEMPERATURES ACROSS THE SOUTHEASTERN STATES SUNDAY MORNING. LOW TEMPERATURES SATURDAY MORNING COULD DROP INTO THE LOWER 30S OVER THE INLAND COUNTIES. BY SUNDAY MORNING...READINGS TO AROUND 26 DEGREES COULD BE SEEN AS FAR SOUTH AS WAYNESBORO...BAY MINETTE...AND CRESTVIEW. BY NEXT TUESDAY...A DEVELOPING LOW PRESSURE SYSTEM OVER THE PLAINS WILL TRACK EAST TOWARDS THE SOUTHEASTERN STATES. AT THIS TIME...IT APPEARS THERE WILL BE AN INCREASED RISK OF SEVERE STORMS ALONG THE CENTRAL GULF COAST REGION EARLY WEDNESDAY AS THIS AREA OF LOW PRESSURE MOVES EAST ACROSS MISSISSIPPI AND ALABAMA. STAY TUNED FOR ADDITIONAL UPDATES FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 5:45 AM CDT | Fire Weather Watch | MOB | Walton | 8 hr |
| Apr 6, 5:45 AM CDT | Red Flag Warning | MOB | Walton | 13 hr |
| Apr 6, 2:05 PM CDT | Red Flag Warning | MOB | Walton | 29 hr |
| Apr 6, 3:59 AM CDT | Freeze Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 24 hr |
Nearby
Freeze Watches in Alabama, 2007Freeze Watches in Mississippi, 2007Freeze Watches in Florida, 2007Every freeze watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.